MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported a complaint that "cooling the patient took longer than usual" was not confirmed during the visual and functional testing of the returned cool line catheter (lot #183057).No device malfunction was observed during the testing, and the catheter functioned as intended.Visual inspection of the returned catheter was performed.There were no kinks or physical damage observed on the catheter.Blood residues were observed on the balloons and in the proximal luer tubing.A functional pressure leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were observed.The balloons did not leak during inflation and deflation.In addition, the returned catheter was connected to a known good start-up kit (suk) and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak or damage was found.The red pinwheel was rotating as normal, and the saline flow was observed during testing; the catheter performed as intended.During further functional testing, the returned catheter was connected to a known good suk and ran on the thermogard xp ivtm system, running in the max warming mode with a target temperature at 37°c for 60 minutes and running in the max cooling mode with a target temperature at 35°c for 60 minutes.The balloons were properly warming during the warming mode and cooling during the cooling mode.No leak or damage was found on the catheter, which performed as intended.The suk red pinwheel and the pump roller were rotating as normal, and saline flow was observed during testing; the catheter performed as intended.
 
Event or Problem Description
During the ivtm therapy for a large patient weighing 17 stone (238 lbs.) using the cool line catheter (lot #183057), the customer reported that cooling the patient took longer than usual.The patient's body temperature at the initiation of cooling was about 39°c.The red pinwheel in the start-up kit (suk) was not rotating, and the saline wouldn't circulate through the tubing.There was no kink noted on the catheter.The customer tried two different thermogard xp ivtm systems and two different suks using the same catheter, and the issue persisted.The suk pinwheel did not rotate both times, and the saline wouldn't circulate through the tubing.The doctors waited to see if the patient's temperature dropped without needing to insert a new catheter & it did.Therefore, the treatment was stopped.The customer said the issue was possibly due to using a small catheter.The ambient room temperature is also higher than usual due to the weather.No patient injury was reported.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key17329694
Report Number3010617000-2023-00619
Device Sequence Number12146774
Product Code NCX
UDI-Device Identifier00849111075060
UDI-Public00849111075060
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0654-40
Device Lot Number183057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight108 KG